Texas, 2004

Heat in Texas, June 28, 2004

June 28, 2004 · NWS HGX · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 28, 1:35 PM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 28, 1:35 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
235 PM CDT MON JUN 28 2004

.DISCUSSION...

WE EXPECT HIGH PW VALUES (AT OR AROUND 2) THROUGH THURSDAY WITH WEAK
RIDGING OVER OUR REGION. RESULT OF THIS WILL BE SCATTERED CONVECTION
DURING THE DAYTIME WITH AREAL COVERAGE AND INTENSITY DECREASING AT
NIGHT. WE SHALL NOT EXTEND THE FLASH FLOOD WATCH FOR TONIGHT SINCE
CONVECTION IS EXPECTED TO DECREASE DURING THE EVENING AND UPPER
LEVEL ENERGY WILL BE LACKING.  WILL MENTION THIS IN THE HWO.

SCATTERED STORMS CONTINUE TO STRENGTHEN ACROSS SE TX THIS AFTERNOON AS
A RESULT OF AN ALREADY UNSTABLE AIR MASS AND DAYTIME HEATING.
SYNOPTIC PATTERN INDICATES AN UPPER HIGH OVER THE GULF AND MOISTURE
RIDGE OVER THE CENTRAL PORTION OF THE LONE STAR STATE EXTENDING FROM
THE MIDDLE RIO GRANDE PLAINS TO NORTHEAST TEXAS. WEAK FRONTAL BOUNDARY
OVER NORTH TEXAS IS JUST ABOUT STATIONARY. UPPER HIGH OVER GULF OF
MEXICO WILL MOVE TO NEAR THE COASTAL PLAINS AND WESTERN GULF WED/THU
TIME FRAME. MODELS INDICATE UPPER TROUGH MOVING ACROSS NORTH
TEXAS THURSDAY/FRIDAY FLATTENING THE UPPER RIDGE OVER OUR REGION. BY
THIS WEEKEND...OUR REGION WILL BE UNDER AN UPPER LEVEL SHEAR AXIS
INDICATING NW FLOW ALOFT ALBEIT WEAK. IT APPEARS THAT THIS SHEAR AXIS
WILL WIDEN BY NEXT WEEK. PROGGED SOUNDINGS...TIME SERIES AND CROSS
SECTION RUNS INDICATE MOISTURE LEVEL LOWERING THIS WEEKEND PWATS
AVERAGING 1.5 INCHES DURING THE LAST 3 DAYS OF OUR FORECAST PACKAGE.
IF WE REMAIN OVER THE WEST SIDE OF THE SHEAR AXIS...THIS WILL BE THE
CASE WITH SOUTHERLY FLOW BEING CONFINED TO THE LOWER LEVELS.

37/47/MT/SG

.HGX WATCHES/WARNINGS/ADVISORIES...
FFA SE TX ZONES TXZ163-164-176>179-195>199-210>212 (WILL BE ALLOWED
TO EXPIRE AT 6 PM TODAY).

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 73 88 73 88 73 / 30 50 30 50 30
HOUSTON(IAH)          74 89 74 89 74 / 30 50 30 50 30
GALVESTON (GLS)       78 87 78 87 78 / 30 50 30 50 30

&&
Hazardous weather outlook, Jun 28, 2:00 PM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
300 PM CDT MON JUN 28 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-291200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
300 PM CDT MON JUN 28 2004

...FLOOD WATCH IN EFFECT FOR THE NORTHERN HALF OF SOUTHEAST TEXAS
THROUGH 6 PM TODAY WILL BE ALLOWED TO EXPIRE...

.DAY ONE...REST OF TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER SOUTHEAST TEXAS
THIS AFTERNOON. THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL. HOWEVER...AREAL COVERAGE AND INTENSITY OF THE
THUNDERSTORMS ARE EXPECTED TO DECREASE DURING THE EVENING.
HENCE...THE FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT 6 PM.

RIVER FLOODING IS ONGOING ACROSS PORTIONS OF SOUTHEAST TEXAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
MOISTURE LEVELS WILL REMAIN HIGH THROUGH FRIDAY. DAYTIME HEATING
WILL PRODUCE MAINLY AFTERNOON AND EARLY EVENING SCATTERED SHOWERS AND
THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE. RAIN CHANCES ARE
EXPECTED TO DIMINISH THIS WEEKEND WITH THE AIR MASS BECOMING SOMEWHAT
DRIER.

THE RIVER FLOODING WILL CONTINUE TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Local storm report, Jun 28, 4:40 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
540 PM CDT MON JUN 28 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     TRINITY                 30.94N 95.37W
06/28/2004  65 MPH           TRINITY            TX   AMATEUR RADIO

            HAM RADIO OPERATOR MEASURED 56 KNOT GUST WITH
            THUNDERSTORM. WIDESPREAD POWER OUTAGES IN TOWN.

&&

REHBEIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Harris

When
June 28, 4:41 PM CST
Where
Harris forecast zone
Deaths
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
29.857, -95.392 (the zone’s center; the record gives no point)

Man collapsed and died while mowing lawn.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Harris2004-06-2871MaleOutside/Open AreasDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409707.